MAUDE Adverse Event Report: STRYKER GMBH TIBIAL NAIL T2 ALPHA TIBIA Ø10X240MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH TIBIAL NAIL T2 ALPHA TIBIA Ø10X240MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23411024S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: during nail removal surgery, after end cap removal, the advanced locking screw which was inserted to the second hole from proximal end of the nail was pulled out with a screwdriver, and when about 5 mm was pulled out, it started spinning and could not be pulled out any further.Only this screw was inserted proximal to the nail.After that, the surgeon attached a self-retaining screwdriver sleeve to the screwdriver, gripped the screw head, and pulled it while turning the screwdriver, but it kept spinning.After spending about 15 minutes, the screw could not be pulled out, so the surgeon gave up the removal of the screw and the nail.The self-retaining screwdriver sleeve attached to the screw head was attached quite rigidly, and he tried to turn it to remove it but had a hard time because he could not transmit force properly.10 minutes were spent to remove the screwdriver from the screw head, only the distal screws were removed.

Brand Name
TIBIAL NAIL T2 ALPHA TIBIA Ø10X240MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20898310
Report Number0009610622-2024-00949
Device Sequence Number17394510
Product Code HSB
UDI-Device Identifier07613327290721
UDI-Public07613327290721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23411024S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale